MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH QUICK COUPLING SMALL; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH QUICK COUPLING SMALL; MISC ORTHO SURGICAL INSTR
Model Number 03.647.903
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: (b)(6).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine incoming inspection of a loaner set at fsl ups lyndhurst, nj site on an unknown date, the handle with quick coupling was observed damaged with a broken handle.There was no patient involvement.This complaint involves one (1) device.This report is for one (1) handle with quick coupling small.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.647.903, lot: 7729574, manufacturing site: hägendorf, release to warehouse date: january 13, 2012.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the handle with quick coupling small (p/n: 03.647.903, lot number: 7729574) was received at us customer quality (cq).Visual inspection of the complaint device showed that the turning knob on the end cannot stay attached and falls off, and the coupling prongs are bent inward.Device failure/defect identified? yes.Functional test: a functional assessment was performed on the device.The turning knob cannot stay attached since the coupling prongs are bent inward.The complaint can be replicated.Dimensional inspection: no dimensional inspection could be performed on the coupling prongs due to post-manufacturing damage.Specified dimensions: turning knob id = 6.35 +0.04/+0.01mm.Measured dimensions: turning knob id = 6.36mm, conforming.Device used = gauge pins gp29.Document/specification review: current and manufactured were reviewed.Current and manufactured was also reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the coupling prongs are bent, which makes the turning knob be unable to stay attached and fall off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE WITH QUICK COUPLING SMALL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10177385
Report Number2939274-2020-02908
Device Sequence Number2153557
Product Code LXH
UDI-Device Identifier10705034720746
UDI-Public(01)10705034720746
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.647.903
Device Catalogue Number03.647.903
Device Lot Number7729574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date06/21/2020
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1